Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 96, NWS Lincoln, IL

December 29, 2009Vermilion County, Illinois

NWS Lincoln, IL issued this river flood warning at Dec 29, 2009, 9:59 AM CST for Vermilion County, Illinois. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Dec 29, 2009, 9:59 AM CST (15:59 UTC)
Expired
Dec 29, 2009, 10:44 AM CST
In force
45 min
Issued by
NWS Lincoln, IL

County Vermilion County, IL

The radar

The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Vermilion River (E-IL) near Danville (DNVI2). The gauge peaked at 6.14 ft at Dec 30, 2009, 12:00 AM CST.

actionminormoderate5101520
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03339000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS83 KILX 291559
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
959 AM CST TUE DEC 29 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY 
  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY 
  SANGAMON RIVER NEAR OAKFORD AFFECTING CASS...MASON AND MENARD 
  COUNTIES 
  SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC183-300559-
/O.NEW.KILX.FL.W.0096.091229T1559Z-000000T0000Z/
/DNVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
959 AM CST TUE DEC 29 2009

* AT 1145 PM MONDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 18.0 FEET.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

VERMILION RIVER
 DANVILLE          18   6.8 TUE 12 AM    MSG    MSG    MSG



$$

ILC147-300200-
/O.EXT.KILX.FL.W.0085.000000T0000Z-091230T0200Z/
/MNTI2.1.ER.091225T0711Z.091228T0430Z.091229T2000Z.NO/
959 AM CST TUE DEC 29 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* UNTIL THIS EVENING.
* AT  900 AM TUESDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGINS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 MONTICELLO        13  13.3 TUE 9 AM    12.3   11.6   10.7



$$

ILC129-300558-
/O.EXT.KILX.FL.W.0094.000000T0000Z-091231T0600Z/
/PETI2.1.ER.091228T0756Z.091228T2030Z.091231T0000Z.NO/
959 AM CST TUE DEC 29 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT PETERSBURG. 
* UNTIL LATE WEDNESDAY NIGHT.
* AT  230 PM MONDAY THE STAGE WAS 23.4 FEET. 
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 23.0 FEET...EXTENSIVE AGRICULTURAL AND LOWLAND FLOODING 
  OCCURS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 PETERSBURG        23  23.4 MON 2 PM    23.2   22.7   21.5



$$

ILC017-125-129-300558-
/O.EXT.KILX.FL.W.0090.000000T0000Z-091230T1200Z/
/OKFI2.1.ER.091226T1536Z.091228T1945Z.091230T0600Z.NO/
959 AM CST TUE DEC 29 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR OAKFORD. 
* UNTIL WEDNESDAY MORNING.
* AT  945 AM TUESDAY THE STAGE WAS 471.4 FEET. 
* FLOOD STAGE IS 471.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW MORNING.
* IMPACT...AT 471.0 FEET...FLOODING BEGINS TO AGRICULTURAL AREAS NOT 
  PROTECTED BY LEVEES.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 OAKFORD           471  471.4 TUE 10 AM  470.9  470.4  469.6



$$

ILC017-125-300558-
/O.EXT.KILX.FL.W.0088.000000T0000Z-100101T0859Z/
/CDLI2.1.ER.091225T1820Z.091228T2130Z.100101T0259Z.UU/
959 AM CST TUE DEC 29 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR CHANDLERVILLE. 
* UNTIL LATE THURSDAY NIGHT.
* AT  900 AM TUESDAY THE STAGE WAS 458.4 FEET. 
* FLOOD STAGE IS 456.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY EVENING.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 CHANDLERVILLE     457  458.4 TUE 9 AM   457.9  457.1  456.3



$$
1 follow-up statement
000 
WGUS83 KILX 291644
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
1044 AM CST TUE DEC 29 2009
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  VERMILION RIVER AT DANVILLE AFFECTING VERMILION COUNTY

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE 
EXPECTED TO SLOWLY FALL.

A FLOOD WARNING WAS UNINTENTIONALLY ISSUED FOR THIS SITE. THERE CURRENTLY IS NO FLOODING OCCURRING ALONG THE VERMILION RIVER AT DANVILLE. 

ILC183-291714-
/O.CAN.KILX.FL.W.0096.000000T0000Z-091229T1644Z/
/DNVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1044 AM CST TUE DEC 29 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE VERMILION RIVER AT DANVILLE.
* AT  700 AM TUESDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 18.0 FEET.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

VERMILION RIVER
 DANVILLE          18   6.6 TUE 7 AM     MSG    MSG    MSG



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 29, 5:32 AM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Dec 29, 5:32 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
532 AM CST TUE DEC 29 2009

.DISCUSSION...
ISSUED 245 AM CST TUE DEC 29 2009

A PERIOD OF LIGHT SNOW IS ON THE WAY FOR WEDNESDAY...FOLLOWED BY
SHARPLY COLDER WEATHER BY THE END OF THE WEEK.

07Z SURFACE MAP SHOWS 1035MB HIGH PRESSURE CENTERED OVER THE UPPER
MIDWEST/PLAINS...WITH LIGHT NORTHERLY FLOW AND COLD ADVECTION
NOTED ACROSS CENTRAL ILLINOIS. COLD FRONT THAT PUSHED THROUGH THE
REGION YESTERDAY HAS NOW SETTLED SOUTH OF THE OHIO RIVER...TAKING
ITS ASSOCIATED CLOUD COVER WITH IT. ALOFT...DEEP TROUGH IS
SLOWLY SHIFTING NORTHEASTWARD THROUGH NEW ENGLAND...WHILE ANOTHER
TROUGH IS TRACKING INTO THE DESERT SOUTHWEST. IN BETWEEN THE TWO
SYSTEMS...WEAK RIDGING IS NOTED ACROSS THE PLAINS/MISSISSIPPI
RIVER VALLEY.

SHORT TERM...TODAY THROUGH THURSDAY

WITH UPPER/SURFACE RIDGING IN PLACE ACROSS THE REGION...PLENTY OF
SUNSHINE WILL BE IN STORE FOR CENTRAL ILLINOIS TODAY. DESPITE THE
ABUNDANT SUNSHINE...TEMPERATURES WILL BE SLOW TO REBOUND FROM
CHILLY EARLY MORNING LOWS IN THE SINGLE DIGITS AND TEENS. NUMERIC
GUIDANCE CONTINUES TO SHOW A LARGE SPREAD IN VALUES FOR MAX
TEMPS...WITH THE MAV BEING ABOUT 8 TO 10 DEGREES WARMER THAN THE
MET. WITH A SIGNIFICANT SNOW COVER IN PLACE AND NEUTRAL TEMP
ADVECTION...WILL SIDE CLOSER TO THE COLDER MET NUMBERS...WITH
AFTERNOON HIGHS ONLY REACHING THE LOWER TO MIDDLE 20S IN MOST
LOCATIONS. THE EXCEPTION WILL BE SOUTH OF I-70...WHERE THE LACK OF
SNOW COVER WILL ALLOW TEMPS TO REACH THE LOWER 30S.

CLOUDS WILL QUICKLY INCREASE TONIGHT...AS DESERT SOUTHWEST WAVE
APPROACHES. ALL MODELS ARE MOISTENING THE ENVIRONMENT RATHER
QUICKLY AND SPREADING LIGHT PRECIP INTO THE SOUTHWEST KILX CWA
BETWEEN 09Z AND 12Z. THIS HAS BEEN CONSISTENTLY SHOWN FOR THE PAST
FEW MODEL RUNS...SO HAVE INCLUDED A LOW CHANCE POP FOR LIGHT SNOW
FROM SPRINGFIELD AND JACKSONVILLE SOUTHWESTWARD AFTER MIDNIGHT.
DUE TO INCREASING CLOUDS AND SOUTHERLY FLOW...LOW TEMPS IN THE
TEENS WILL BE ACHIEVED DURING THE EVENING...WITH READINGS
REMAINING STEADY OR RISING A FEW DEGREES LATER IN THE NIGHT.

AS WAVE TRACKS TOWARD THE MISSISSIPPI RIVER ON WEDNESDAY...WEAK
ISENTROPIC LIFT OVERSPREADS THE ENTIRE AREA...ESPECIALLY ON THE
290K AND 295K SURFACES. STRONGEST LIFT AND LOWEST CONDENSATION
PRESSURE DEFICITS REMAIN FURTHER SOUTH ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY...HOWEVER ENOUGH LIFT WILL BE PRESENT
ACROSS CENTRAL ILLINOIS TO PRODUCE A LIGHT SNOWFALL. THINK
HIGHEST SNOW AMOUNTS WILL BE ALONG AND NORTH OF THE VORT MAX
TRACK...WHICH STILL LOOKS TO BE ALONG THE I-72 CORRIDOR. BY THE
TIME THE SNOW TAPERS OFF WEDNESDAY NIGHT...A GENERAL 1 TO 2 INCH
ACCUMULATION...WITH ISOLATED AMOUNTS OF UP TO 3 INCHES WILL BE
COMMON ACROSS THE CENTRAL AND NORTHERN KILX CWA. FURTHER
SOUTH...WARMER TEMPS IN THE LOWER TO MIDDLE 30S WILL HELP SOME OF
THE SNOW MELT AS IT FALLS...THUS PRODUCING LIGHTER ACCUMULATIONS
OF 1 INCH OR LESS SOUTH OF THE I-70 CORRIDOR. SECOND WAVE PUSHES
INTO THE AREA ON THURSDAY...DRIVING A COLD FRONT THROUGH THE
REGION. SHOULD BE ENOUGH LIFT/MOISTURE ALONG THE FRONT TO PRODUCE
SNOW-SHOWERS...ESPECIALLY THURSDAY MORNING.

LONG TERM...FRIDAY THROUGH MONDAY

A SECONDARY PUSH OF EVEN COLDER AIR WILL ARRIVE ON
FRIDAY...ACCOMPANIED BY GUTSY NORTHWESTERLY WINDS AND A FEW SNOW
FLURRIES. HIGH TEMPS WILL STRUGGLE TO REACH THE TEENS...WHILE LOW
TEMPS SATURDAY MORNING WILL DIP INTO THE SINGLE DIGITS. BOTH THE
GFS AND ECMWF CONTINUE TO PAINT A BITTERLY COLD PICTURE FOR THE
MIDWEST THIS WEEKEND THROUGH MUCH OF NEXT WEEK...AS DEEP UPPER
TROUGHING LOCKS IN ACROSS THE EASTERN GREAT LAKES/NEW ENGLAND.
ENERGY DROPPING SOUTHWARD AROUND THE UPPER LOW COULD BRING ANOTHER
ROUND OF LIGHT SNOW INTO CENTRAL ILLINOIS BY LATE IN THE
WEEKEND...BUT WILL HOLD OFF ON INCLUDING THIS IN THE FORECAST
PENDING FURTHER MODEL SUPPORT. BOTTOM LINE WILL BE VERY COLD
WEATHER THROUGH THE ENTIRE EXTENDED...WITH TEMPS WELL BELOW
NORMAL. COULD EVEN SEE SOME OVERNIGHT LOW TEMPS BELOW ZERO IF
CURRENT PROJECTIONS ARE CORRECT.

&&

.AVIATION...
ISSUED 525 AM CST TUE DEC 29 2009

VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THIS FORECAST
PERIOD. HIGH PRESSURE WILL SLOWLY DRIFT ACRS THE AREA TODAY
BRINGING MOSTLY CLEAR SKIES AND LIGHT WINDS. A WEATHER DISTURBANCE
IN THE DESERT SOUTHWEST THIS MRNG IS EXPECTED TO TRACK NORTHEAST
TWDS OUR AREA LATE TNT WITH AN INCREASE IN MID AND HIGH LEVEL
CLOUDS EXPECTED OVERNIGHT. SOME LIGHT SNOW ALONG WITH LOWERING
CIGS IS EXPCTD ACRS THE SOUTHWEST BY 12Z WED...WHICH MAY AFFECT
THE SPI TAF SITE...WITH VFR CONDITIONS ELSEWHERE. LIGHT AND
VARIABLE WINDS TODAY WILL BECOME SOUTHEAST THIS EVENING WITH
SPEEDS OF LESS THAN 10 KTS.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 29, 6:20 AM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
620 AM CST TUE DEC 29 2009

ILZ027>031-036>038-040>043-047>053-301200-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
620 AM CST TUE DEC 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

MANY RIVERS...CREEKS AND STREAMS CONTINUE TO BE IN FLOOD FROM THE
HEAVY RAINFALL WHICH OCCURRED OVER THE AREA THIS PAST WEEK. THE
ILLINOIS RIVER IS ON THE RISE AGAIN WITH AREAS FROM HENRY SOUTHWEST
THROUGH BEARDSTOWN IN FLOOD. PORTIONS OF THE SANGAMON RIVER WERE
IN FLOOD...ESPECIALLY AT MONTICELLO...PETERSBURG...CHANDLERVILLE
AND OAKFORD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WEAK WEATHER SYSTEM WILL BRING ANOTHER CHANCE FOR SOME LIGHT
SNOW TO THE AREA WEDNESDAY INTO EARLY THURSDAY WITH ACCUMULATIONS
IN THE ONE TO TWO INCH RANGE BY WEDNESDAY EVENING. ANOTHER SURGE
OF ARCTIC AIR IS EXPECTED FOR NEW YEARS DAY AND THE REMAINDER OF
THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061>063-066>068-071>073-301200-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
620 AM CST TUE DEC 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING CONTINUES ALONG THE EMBARRAS AND LITTLE WABASH
BASINS DUE TO THE RECENT HEAVY RAINS WHICH OCCURRED OVER THE
AREA LATE LAST WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WEAK WEATHER SYSTEM WILL BRING A ROUND OR TWO OF LIGHT SNOW
TO THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. ACCUMULATIONS SHOULD
RANGE FROM UP TO AN INCH AROUND THE INTERSTATE 70 CORRIDOR...TO
ONE TO TWO INCHES FURTHER NORTH TOWARDS INTERSTATE 72. ANOTHER
SURGE OF ARCTIC AIR IS EXPECTED FOR NEW YEARS DAY AND THE
REMAINDER OF THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SMITH

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.